Alert archive / Missouri / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 195, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jul 7, 2012, 5:29 PM CDT for Franklin County, Gasconade County, Warren County, Missouri. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2012, 5:29 PM CDT (22:29 UTC)
- Expired
- Jul 7, 2012, 5:58 PM CDT
- In force
- 29 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Franklin County, MO, Gasconade County, MO, Warren County, MO
The radar
The St Louis radar (KLSX), 58 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.5 hours before the alert went out and 288 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2666 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 1706 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
200
WUUS53 KLSX 072229
SVRLSX
MOC071-073-219-072315-
/O.NEW.KLSX.SV.W.0195.120707T2229Z-120707T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
529 PM CDT SAT JUL 7 2012
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN FRANKLIN COUNTY IN EAST CENTRAL MISSOURI...
NORTHERN GASCONADE COUNTY IN EAST CENTRAL MISSOURI...
SOUTHWESTERN WARREN COUNTY IN EAST CENTRAL MISSOURI...
* UNTIL 615 PM CDT
* AT 528 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NEW HAVEN...
AND MOVING WEST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...MINOR TREE DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER
BROKEN.
* LOCATIONS IMPACTED INCLUDE...
NEW HAVEN...HERMANN AND BERGER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3871 9147 3871 9142 3874 9142 3867 9106
3854 9110 3862 9152
TIME...MOT...LOC 2229Z 104DEG 7KT 3862 9120
HAIL...<.75IN
WIND...60 MPH
$$
KANOFSKY2 follow-up statements
471
WWUS53 KLSX 072252
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
552 PM CDT SAT JUL 7 2012
MOC071-073-219-072315-
/O.CON.KLSX.SV.W.0195.000000T0000Z-120707T2315Z/
FRANKLIN MO-GASCONADE MO-WARREN MO-
552 PM CDT SAT JUL 7 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
WARREN...NORTHERN GASCONADE AND NORTHWESTERN FRANKLIN COUNTIES UNTIL
615 PM CDT...
AT 551 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NEW HAVEN...
AND MOVING WEST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...MINOR TREE DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER
BROKEN.
LOCATIONS IMPACTED INCLUDE...
HERMANN AND BERGER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3856 9120 3862 9152 3871 9147 3871 9142
3874 9142 3869 9116
TIME...MOT...LOC 2253Z 104DEG 7KT 3863 9126
HAIL...<.75IN
WIND...60 MPH
$$
KANOFSKY083
WWUS53 KLSX 072258
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
558 PM CDT SAT JUL 7 2012
MOC071-073-219-072308-
/O.CAN.KLSX.SV.W.0195.000000T0000Z-120707T2315Z/
FRANKLIN MO-GASCONADE MO-WARREN MO-
558 PM CDT SAT JUL 7 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN WARREN...NORTHERN
GASCONADE AND NORTHWESTERN FRANKLIN COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3856 9120 3862 9152 3871 9147 3871 9142
3874 9142 3869 9116
TIME...MOT...LOC 2258Z 104DEG 7KT 3863 9127
$$
KANOFSKYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 3:09 PM CDT, 2 hours 20 minutes earlier.
Area forecast discussion, Jul 7, 3:09 PM CDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
309 PM CDT SAT JUL 7 2012
.SHORT TERM...
ISSUED AT 302 PM CDT SAT JUL 7 2012
(TONIGHT)
ISOLATED TO SCATTERED THUNDERSTORMS WHICH DEVELOPED ACROSS PARTS OF
THE AREA THIS AFTN SHOULD DIMINISH TONIGHT WITH THE LOSS OF DAYTIME
HEATING. A FEW OF THE STORMS MAY PRODUCE STRONG DOWNBURSTS LATE THIS
AFTN DUE TO THE DEEPLY MIXED BDRY LAYER HOWEVER WIDESPREAD SEVERE
WEATHER IS NOT EXPECTED DUE TO THE WEAK SHEAR. ADDITIONAL SCT PCPN
MAY DVLP INVOF A CDFNT AS IT SINKS SWD OVERNIGHT. HOT WEATHER
ONGOING LATE THIS AFTERNOON AND EVENING...THEN SLOWLY IMPROVE...SO
WILL ALLOW HEADLINES TO EXPIRE AT 10 PM.
KANOFSKY
&&
.LONG TERM...
ISSUED AT 302 PM CDT SAT JUL 7 2012
(SUNDAY THROUGH SATURDAY)
WITH UPPER RIDGE RETROGRADING TO THE WEST COLD FRONT TO MAKE ITS WAY
THROUGH FORECAST AREA...STALLING OUT JUST SOUTH OF FORECAST AREA BY
SUNDAY NIGHT. IN THE MEANTIME...SHOWERS AND THUNDERSTORMS TO DEVELOP
ALONG THE BOUNDARY AS IT MOVES THROUGH. BEST CHANCES OF PCPN WILL BE
ALONG AND SOUTH OF I-70 THROUGH MONDAY...BEFORE TAPERING OFF LATE
MONDAY AFTERNOON. AS FOR PCPN AMOUNTS...MOST LOCATIONS WILL SEE
MEASURABLE AMOUNTS...WITH THE HIGHEST AMOUNTS ALONG AND SOUTH OF
I-70...BUT NOT ENOUGH TO EASE DROUGHT CONDITIONS.
SOME CONCERN ABOUT TEMPS BEING A BIT WARMER IF STORM AND CLOUD
COVERAGE IS SPOTTY ON SUNDAY. SO FOR NOW...HIGHS ON SUNDAY WILL
RANGE FROM THE UPPER 80S FAR NORTH TO THE MID 90S SOUTH. WITH DEWPTS
IN THE MID TO UPPER 60S...HEAT INDICES SHOULD REMAIN BELOW 100 MOST
LOCATIONS...THOUGH WOULD NOT BE SURPRISED IF A FEW LOCATIONS SEE
HEAT INDICES NEAR 100 FOR A FEW HOURS DURING THE AFTERNOON. NO HEAT
HEADLINES NEEDED AT THIS TIME.
BEYOND THAT...COOLER AIR TO SLOWLY MAKE ITS WAY INTO THE FORECAST
AREA SUNDAY NIGHT THROUGH THE END OF THE FORECAST PERIOD WITH HIGHS
IN THE MID 80S TO LOW 90S AND LOWS EACH NIGHT IN THE MID TO UPPER
60S.
BYRD
&&
.AVIATION...
ISSUED AT 1226 PM CDT SAT JUL 7 2012
ISO-SCT TSRA ARE EXPECTED TO DVLP THIS AFTN BUT THE DISORGANIZED
AND WIDELY SCT NATURE OF PCPN PRECLUDES MENTION IN THE TAF ATTM.
LGT/VAR WINDS SHOULD PERSIST THROUGH MOST OF THE TAF PD UNTIL A
CDFNT MOVES THROUGH THE TERMINALS TONIGHT AND TOMORROW MORNING.
PCPN IS POSSIBLE OVERNIGHT AND TOMORROW INVOF THE CDFNT HOWEVER
THE UNCERTAINTY REGARDING COVERAGE IS TOO HIGH TO INCLUDE PCPN IN
THE TAF ATTM.
SPECIFICS FOR KSTL...ISO-SCT TSRA ARE EXPECTED TO DVLP THIS AFTN
BUT THE DISORGANIZED AND WIDELY SCT NATURE OF PCPN PRECLUDES
MENTION IN THE TAF ATTM. LGT/VAR WINDS SHOULD PERSIST THROUGH
MOST OF THE TAF PD UNTIL A CDFNT REACHES THE TERMINAL EARLY
TOMORROW MORNING. PCPN IS POSSIBLE LATE TONIGHT AND TOMORROW
INVOF THE CDFNT HOWEVER THE UNCERTAINTY REGARDING COVERAGE IS TOO
HIGH TO INCLUDE PCPN IN THE TAF ATTM.
KANOFSKY
&&
.CLIMATE...
ISSUED AT 332 AM CDT THU JUL 6 2012
RECORD HIGHS
DATE ST. LOUIS COLUMBIA QUINCY
----------------------------------------------
JUL7 7 103(1936) 104(1890) 103(1936)
JULY 8 101(1980) 104(1980) 102(1936)
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...HEAT ADVISORY UNTIL 10 PM CDT THIS EVENING FOR AUDRAIN MO-BOONE
MO-CALLAWAY MO-COLE MO-CRAWFORD MO-FRANKLIN MO-GASCONADE MO-
IRON MO-KNOX MO-LEWIS MO-LINCOLN MO-MARION MO-MONITEAU MO-
MONROE MO-MONTGOMERY MO-OSAGE MO-PIKE MO-RALLS MO-REYNOLDS
MO-SHELBY MO-WARREN MO-WASHINGTON MO.
EXCESSIVE HEAT WARNING UNTIL 10 PM CDT THIS EVENING FOR
JEFFERSON MO-MADISON MO-ST. CHARLES MO-ST. FRANCOIS MO-ST.
LOUIS CITY MO-ST. LOUIS MO-STE. GENEVIEVE MO.
IL...EXCESSIVE HEAT WARNING UNTIL 10 PM CDT THIS EVENING FOR ADAMS IL-
BOND IL-BROWN IL-CALHOUN IL-CLINTON IL-FAYETTE IL-GREENE IL-
JERSEY IL-MACOUPIN IL-MADISON IL-MARION IL-MONROE IL-
MONTGOMERY IL-PIKE IL-RANDOLPH IL-ST. CLAIR IL-WASHINGTON
IL.
&&
WFO LSXHazardous weather outlook, Jul 7, 3:45 PM CDT, 1 hour 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 345 PM CDT SAT JUL 7 2012 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-081200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 345 PM CDT SAT JUL 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THE EXCESSIVE HEAT WARNING AND HEAT ADVISORY WILL CONTINUE THROUGH EARLY THIS EVENING. TEMPERATURES TO REMAIN AT OR ABOVE 100 DEGREES THROUGH SUNSET WITH HEAT INDEX VALUES OF 100 TO 115. SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS MUCH OF THE REGION THIS EVENING BEFORE TAPERING OFF. SHOULD SEE ADDITIONAL DEVELOPMENT LATER TONIGHT AS A COLD FRONT MOVES SOUTH INTO THE FORECAST AREA. WHILE SEVERE WEATHER IS NOT CURRENTLY ANTICIPATED...SOME OF THE STRONGER STORMS COULD PRODUCE GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE CHANCE OF THUNDERSTORMS WILL CONTINUE ACROSS MUCH OF THE AREA SUNDAY THROUGH MONDAY. WHILE SEVERE WEATHER IS NOT CURRENTLY ANTICIPATED...SOME OF THE STRONGER STORMS COULD PRODUCE GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. BYRD
In the hours before
Special weather statement, Jul 7, 4:21 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 421 PM CDT SAT JUL 7 2012 MOZ073-072200- WASHINGTON MO- 421 PM CDT SAT JUL 7 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WASHINGTON COUNTY UNTIL 500 PM CDT... AT 419 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES EAST OF ANTHONIES MILL...MOVING WEST AT 10 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MAINLY RURAL AREAS OF WESTERN WASHINGTON COUNTY. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. KANOFSKY
Special weather statement, Jul 7, 4:25 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 425 PM CDT SAT JUL 7 2012 MOZ049-059-072215- GASCONADE MO-OSAGE MO- 425 PM CDT SAT JUL 7 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OSAGE AND GASCONADE COUNTIES UNTIL 515 PM CDT... AT 424 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BLAND...OR 6 MILES WEST OF OWENSVILLE... MOVING NORTHWEST AT 5 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MAINLY RURAL AREAS OF GASCONADE AND SOUTHEASTERN OSAGE COUNTIES. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. KANOFSKY
Special weather statement, Jul 7, 4:42 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 442 PM CDT SAT JUL 7 2012 MOZ062-072230- FRANKLIN MO- 442 PM CDT SAT JUL 7 2012 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FRANKLIN COUNTY UNTIL 530 PM CDT... AT 439 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ST. CLAIR...MOVING NORTHWEST AT 10 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... UNION... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. KANOFSKY
Special weather statement, Jul 7, 5:10 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 510 PM CDT SAT JUL 7 2012 MOZ062-072300- FRANKLIN MO- 510 PM CDT SAT JUL 7 2012 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FRANKLIN COUNTY UNTIL 600 PM CDT... AT 508 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR VILLA RIDGE...MOVING NORTHWEST AT 5 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... UNION... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. KANOFSKY
Local storm report, Jul 7, 5:25 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
525 PM CDT SAT JUL 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM DOWNBURST ST. CLAIR 38.35N 90.98W
07/07/2012 E70 MPH FRANKLIN MO AMATEUR RADIO
AMATEUR RADIO OPERATOR REPORTED TREE DAMAGE IN THE CITY
LIMITS OF ST. CLAIR
&&
PRZYBYLINSKISpecial weather statement, Jul 7, 5:26 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 526 PM CDT SAT JUL 7 2012 MOZ059-060-062-072315- FRANKLIN MO-GASCONADE MO-WARREN MO- 526 PM CDT SAT JUL 7 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WARREN...NORTHERN GASCONADE AND NORTHWESTERN FRANKLIN COUNTIES UNTIL 615 PM CDT... AT 524 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR NEW HAVEN...MOVING WEST AT 10 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... NEW HAVEN... HERMANN... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. KANOFSKY
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 5:01 PM CDT | Severe Thunderstorm Warning | LSX | Franklin | 13 min |
| Jul 7, 5:49 PM CDT | Severe Thunderstorm Warning | LSX | Saint Francois | 41 min |
| Jul 7, 6:19 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Saint Francois, Washington | 41 min |
| Jul 7, 6:27 PM CDT | Severe Thunderstorm Warning | LSX | Saint Francois | 33 min |
| Jul 7, 6:46 PM CDT | Severe Thunderstorm Warning | LSX | Saint Louis | 44 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.